Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High Triglycerides and Lack of Sleep
Feb 6, 2001

The first of November 2000 I received positive results for HIV. I sought more help immediately. My levels were: CD4 304 and Viral Load 224,000. I began the easiest combination treatment at the end of Nov. of Combivir and Sustiva, since the virus was sensitive to all current medications. As of Jan 10 my viral load is now only 712 and CD4 is up to 314. I have had trouble with long term sleep at night. I get 3 or 4 hours and then I can't go back to sleep. My triglycerides have risen significantly (110 to 900) in the six weeks (bad genetics on both sides of the family). I understand psychosomatic effects of the disease, but I still feel that part is due to the medication and possibly elevated triglycerides. My HIV doctor says she will not address the triglycerides--that is for my primary care doctor--and the lack of sleep could be not related to any of the medication.

Response from Dr. Young

I feel quite strongly that impaired sleep can be a side effect of efavirenz (Sustiva). This tends to get better with time (even months out), or with medications to assist with sleep, such as Ambien or Sonata. Some find that Benadryl at bedtime helps too. If persistent and troublesome, your doctor could consider a switch to one of the other non-nukes, such as nevirapine or delavirdine. BY



Previous
AIDS
Next
CHRONIC DIZZINESS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement